MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501430
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation.Concomitant medical products: mentor smooth round spectrum 225cc saline prosthesis, catalog #3501430.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)caucasian female who underwent primary breast augmentation with a mentor smooth round spectrum 225cc saline prosthesis experienced spontaneous left sided deflation post procedure.The patient received an official medical diagnosis for the deflation.As a result, replacement with mentor gel implants was performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2019.The lot number was revealed and has been populated in d4.The patient experienced bilateral rippling in addition to the reported deflation.See 1645337-2020-00093 for contralateral prosthesis report.The replacement devices were 300cc mentor memorygel breast implants.A manufacturing record evaluation (mre) was performed for the finished device number 5672541, and no non-conformances related to the reported complaint were identified.The mentor failure analysis lab received the device for evaluation (b)(6) 2019.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 1/6/2019.Device evaluation summary: according to the reported information, the patient experienced a deflation of the breast implant and developed a cutaneous contour deformity the device was visually inspected, and no apparent damage was found.Leak testing revealed there was leakage from the valve.No additional anomalies were observed.The analysis was unable to determine the root cause for the leaking valve.Excessive manipulation may have caused the valve leak.The ifu states ¿not to manipulate (i.E., squeeze) the valve excessively, which may cause valve leakage¿.However, this cannot be conclusively determined.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9428410
Report Number1645337-2019-25241
Device Sequence Number16744948
Product Code FWM
UDI-Device Identifier00081317001973
UDI-Public00081317001973
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2010
Device Catalogue Number3501430
Device Lot Number5672541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/06/2019
01/06/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/02/2020
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR